I take Lisiniopril and Hydrochlorot for hypertension. I have had severe constant muscle cramping for 3 years and didn't know why. I ran out of my hydrochlorot for a few days... and the cramping went away! I had no idea that was a side effect. But my blood pressure spiked dangereously. What would be a good substitute for the current meds I am on?
I know exactly what you are talking about I had a very similar problem with my mamma in fact I had to take her to the hospital emergency room after office hours it seems that the hydrochlorothiazide in the Lisinopril had lowered her potassium and she had terrible cramps instead of discontinuing her medication they gave her an IV with a IV push dose of Potassium then they gave me a script for K-Dur which is a form of potassium and had me to start her on daily doses of that, there are other options but I am afraid they also (lots of them carry risks of potassium loss) one of them is furosemide (Lasix) that is one of the most effective diurectics that I have seen but it does realy knock the potassium out of you, I know their are other medications that are potassium sparing, call the doctors office they may either change this, have blood work done, or do a combination of things, but I know muscle cramps are not something to ignore at least allow the office to know this is going on, Please keep us posted if I can be of further help my first name is Billy my site name is take good care,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Has anyone else experienced increased muscle cramping, spasms, or twitching, during or after use of?
Updated 18 Sep 2017 • 2 answers
Updated 18 Mar 2011 • 1 answer
Updated 19 Sep 2011 • 1 answer
Updated 25 Mar 2014 • 2 answers
Updated 15 Feb 2013 • 2 answers